| Catalog Number |
05342716001 |
| Medical Device Problem Codes |
Unable to Obtain Readings (1516); Program or Algorithm Execution Failure (4036)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A customer from germany alleged a staining issue for one patient using the benchmark ultra instrument.The customer alleged the instrument ran a different protocol than the one given on the barcode label.An error message was received from the software.A new slide from the same patient was rerun and generated the same issue.The issue was caught by lab personnel and there was no patient impact.No harm is alleged.
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental mdr will be filed upon completion of the investigation.E1 facility name truncated due to character limit: (b)(6).
Additional Manufacturer Narrative
The initial report stated: "a new slide from the same patient was rerun and generated the same issue." clarification was received and this should say: "the customer prepared a new slide with the same patient tissue and the slide stained normally." section h3, "device evaluation by manufacturer?" was updated.The device code was updated.The investigation showed that there were two runs executed on the same day, approximately 4 hours apart on the same slide position.Both runs had the same barcode label.The first slide run on position #29 ran to completion.Afterward, the same barcode was recycled/reused by the system.Evidence indicated that the user closed drawer #29 with the first slide in it.Next, the user created a subsequent order for which the software used the same barcode.As the first run (stained slide) remained in the drawer (position #29), the roche system read the barcode on the slide¿s label and then started running the newly associated protocol (same slide is processed twice).The issue will be addressed in the upcoming software update.There are several mitigating factors that allow the detectability of this scenario: the expected staining pattern of the intended assay, the use of the same slide and/or internal positive controls, comparison of the label to the run report which will show a protocol mismatch, and interpretation in conjunction with other relevant clinical information and assay results.